Associate Professor

Associate Professor Pinhas Grossman

Science
Sch of Mathematics & Statistic

ABOUT ME

 

Biography

I joined the School of Mathematics at UNSW in 2013, after temporary positions at Vanderbilt University in the USA, Cardiff University in the UK, and IMPA in Brazil. My research interests are in the area of subfactors, which lies at the nexus of operator algebras, quantum topology, and representation theory.

Education

  • PhD in Mathematics (UC Berkeley, 2006)
  • BA (Yeshiva University, 2000)

 

RESEARCH

 

Research Grants

  • ARC Discovery Grant 2014 – 2016, Symmetries of Subfactors, held jointly with Scott Morrison (ANU) and Vaughan Jones (Vanderbilt University)
  • National Science Foundation Grant 2008-2011, Subfactors and Planar Algebras

TEACHING & OUTREACH

 

Courses I have taught at UNSW

MATH1131: Calculus

MATH1141: Algebra

SCIF1121: Professional Perspective and Practice

MATH2069: Vector Calculus

MATH3611: Higher Analysis

MATH5615: Banach and Operator Algebras

Professional affiliations and service positions

Since 2017 I have been the Honours coordinator for Pure Mathematics.

From 2013-2016 I was the organizer of the School’s Pure Mathematics Seminar.

Phone
9385 4992
Location
School of Mathematics and Statistics University of New South Wales SYDNEY NSW 2052 AUSTRALIA The Red Centre Room 6112a

Publications

  • Journal articles | 2020
    Associate Professor Pinhas Grossman
    Grossman P; Izumi M, 2020, 'Infinite Families of Potential Modular Data Related to Quadratic Categories', Communications in Mathematical Physics, vol. 380, pp. 1091 - 1150, http://dx.doi.org/10.1007/s00220-020-03710-7
    Journal articles | 2019
    Associate Professor Pinhas Grossman
    Grossman P, 2019, 'Fusion categories associated with subfactors with index 3 + p5', Indiana University Mathematics Journal, vol. 68, pp. 1277 - 1325, http://dx.doi.org/10.1512/iumj.2019.68.7667
    Journal articles | 2018
    Associate Professor Pinhas Grossman
    Grossman P; Izumi M; Snyder N, 2018, 'The Asaeda-Haagerup fusion categories', Journal fur die Reine und Angewandte Mathematik, vol. 2018, pp. 261 - 305, http://dx.doi.org/10.1515/crelle-2015-0078
    Journal articles | 2016
    Associate Professor Pinhas Grossman
    Grossman P; Snyder N, 2016, 'The brauer-picard group of the asaeda-haagerup fusion categories', Transactions of the American Mathematical Society, vol. 368, pp. 2289 - 2331, http://dx.doi.org/10.1090/tran/6364
    Journal articles | 2015
    Associate Professor Pinhas Grossman
    Grossman P; Jordan D; Snyder N, 2015, 'Cyclic extensions of fusion categories via the Brauer–Picard groupoid', Quantum Topology, vol. 6, pp. 313 - 331, http://dx.doi.org/10.4171/QT/64
    Journal articles | 2012
    Associate Professor Pinhas Grossman
    Grossman P; Snyder N, 2012, 'Quantum Subgroups of the Haagerup Fusion Categories', Communications in Mathematical Physics, vol. 311, pp. 617 - 643, http://dx.doi.org/10.1007/s00220-012-1427-x
    Journal articles | 2011
    Associate Professor Pinhas Grossman
    Asaeda M; Grossman P, 2011, 'A quadrilateral in the Asaeda-Haagerup category', QUANTUM TOPOLOGY, vol. 2, pp. 269 - 300, http://dx.doi.org/10.4171/QT/22
    Journal articles | 2010
    Associate Professor Pinhas Grossman
    Grossman P; Wiggins A, 2010, 'Strong singularity for subfactors', Bulletin of the London Mathematical Society, vol. 42, pp. 607 - 620, http://dx.doi.org/10.1112/blms/bdp137
    Journal articles | 2008
    Associate Professor Pinhas Grossman
    Grossman P; Izumi M, 2008, 'Classification of noncommuting quadrilaterals of factors', International Journal of Mathematics, vol. 19, pp. 557 - 643, http://dx.doi.org/10.1142/S0129167X08004807
    Journal articles | 2007
    Associate Professor Pinhas Grossman
    Grossman P, 2007, 'Forked Temperley-Lieb algebras and intermediate subfactors', Journal of Functional Analysis, vol. 247, pp. 477 - 491, http://dx.doi.org/10.1016/j.jfa.2007.03.014
    Journal articles | 2007
    Associate Professor Pinhas Grossman
    Grossman P; Jones VFR, 2007, 'Intermediate subfactors with no extra structure', Journal of the American Mathematical Society, vol. 20, pp. 219 - 265, http://dx.doi.org/10.1090/S0894-0347-06-00531-5

Awards

Grants

Media